Published on Fri Sep 10 2021

Chemotherapy-related dysphonia: Similar and differentiating features of six cases.

Yohei Iimura, Tomohiro Kurokawa, Yoshiaki Kanemoto, Kentaro Yazawa, Giichiro Tsurita, Yuka Ahiko, Susumu Aikou, Dai Shida, Seiichiro Kuroda

Dysphonia has been reported with anti-angiogenic chemotherapy agents. Peripheral edema, a factor in dysphonia, can be seen with aflibercept, bevacizumab, panitumumab and nivolumab.

1
3
2
Abstract

Dysphonia has been reported with anti-angiogenic chemotherapy agents. Dysphonia in patients with cancer receiving chemotherapy tends to be overlooked in clinical practice since it is non-life-threatening. However, it reduces quality of life. Although inhibition of vascular endothelial growth factor receptor is the reported mechanism of dysphonia, it has not been elucidated. We report 6 cases of patients with dysphonia suspected to be due to panitumumab and nivolumab that have not been reported previously. Peripheral edema, a factor in dysphonia, can be seen with aflibercept, bevacizumab, panitumumab, and nivolumab. Therefore, chemotherapy drugs with peripheral edema may be related to dysphonia.